Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 74, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 25, 2009, 2:43 AM PST. It took effect at Dec 25, 2009, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 2:43 AM PST (10:43 UTC)
- In effect from
- Dec 25, 2009, 10:00 PM PST
- Expired
- Dec 25, 2009, 2:20 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
004 WHUS76 KEKA 251043 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 AM PST FRI DEC 25 2009 PZZ450-455-470-475-251845- /O.NEW.KEKA.SC.Y.0074.091226T0600Z-091228T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 243 AM PST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY. SOUTH TO SOUTHEASTERLY WINDS OF 15 TO 25 KNOTS AND A LARGE WESTERLY SWELL WILL IMPACT THE WATERS TONIGHT THROUGH EARLY MONDAY. SWELL HEIGHTS WILL LIKELY PEAK BETWEEN 15 AND 17 FEET LATE SATURDAY THROUGH SUNDAY. MARINERS ARE URGED TO USE EXTRA CAUTION...ESPECIALLY AROUND HARBOR ENTRANCES...WHERE BREAKERS MAY EXCEED 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND SPEEDS OF 15 TO 25 KNOTS AND A LARGE WESTERLY SWELL ALONG WITH STEEP WIND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
912 WHUS76 KEKA 251630 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST FRI DEC 25 2009 PZZ470-475-260030- /O.EXT.KEKA.SC.Y.0074.091226T0600Z-091228T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY. WESTERLY SWELL WILL BUILD TONIGHT AND CONTINUE TO AFFECT THE WATERS THROUGH THE WEEKEND. THE SWELL WILL PEAK BETWEEN 15 AND 17 FEET LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP ON SATURDAY AND CONTINUE IN THE 20 TO 25 KT RANGE THROUGH SUNDAY MORNING. STRONGER GUSTS TO 35 KT ARE EXPECTED AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-260030- /O.EXT.KEKA.SC.Y.0074.091226T1000Z-091228T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 830 AM PST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SATURDAY TO 10 AM PST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM SATURDAY TO 10 AM PST MONDAY. WESTERLY SWELL WILL BUILD LATE TONIGHT AND CONTINUE TO AFFECT THE NEAR SHORE WATERS THROUGH THE WEEKEND. SWELL HEIGHTS WILL PEAK BETWEEN 15 AND 17 FEET LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. MARINERS ARE URGED TO USE EXTRA CAUTION...ESPECIALLY AROUND HARBOR ENTRANCES...WHERE BREAKERS MAY REACH 18 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
374 WHUS76 KEKA 252220 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 PM PST FRI DEC 25 2009 PZZ470-261230- /O.CAN.KEKA.SC.Y.0074.091226T0600Z-091228T1800Z/ /O.NEW.KEKA.SW.Y.0071.091226T0600Z-091228T2200Z/ /O.NEW.KEKA.SI.Y.0075.091226T2100Z-091227T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 220 PM PST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM SATURDAY TO 10 AM PST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 1 PM SATURDAY TO 10 AM PST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. WESTERLY SWELL WILL BUILD TONIGHT AND CONTINUE TO AFFECT THE WATERS THROUGH THE WEEKEND. THE SWELL WILL PEAK BETWEEN 14 AND 16 FEET SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP ON SATURDAY AND REACH 30 KT BY LATE AFTERNOON...STRONGEST AROUND CAPE MENDOCINO. A FEW HIGHER GUSTS TO 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO IN THE EVENING ON SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-261230- /O.CAN.KEKA.SC.Y.0074.091226T0600Z-091228T1800Z/ /O.NEW.KEKA.SW.Y.0071.091226T0600Z-091228T2200Z/ /O.NEW.KEKA.SI.Y.0075.091226T1800Z-091227T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 PM PST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. WESTERLY SWELL WILL BUILD TONIGHT AND CONTINUE TO AFFECT THE WATERS THROUGH THE WEEKEND. THE SWELL WILL PEAK BETWEEN 14 AND 16 FEET LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP ON SATURDAY AND REACH 20 TO 30 KT IN THE AFTERNOON...STRONGEST AROUND CAPE MENDOCINO. A FEW HIGHER GUSTS TO AROUND 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO IN THE EVENING ON SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-261230- /O.CAN.KEKA.SC.Y.0074.091226T1000Z-091228T1800Z/ /O.NEW.KEKA.SW.Y.0071.091226T1000Z-091228T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 220 PM PST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM SATURDAY TO 2 PM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 2 PM PST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. WESTERLY SWELL WILL BUILD TONIGHT AND CONTINUE TO AFFECT THE WATERS THROUGH THE WEEKEND. THE SWELL WILL PEAK BETWEEN 14 AND 16 FEET SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. MARINERS ARE URGED TO USE EXTRA CAUTION...ESPECIALLY AROUND HARBOR ENTRANCES...WHERE BREAKERS MAY REACH 20 FEET. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP LATE IN THE DAY ON SATURDAY AND REACH 30 KT AROUND CAPE MENDOCINO. HIGHER GUSTS TO AROUND 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO IN THE EVENING ON SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS AND BOATERS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 2:14 PM PST, 12 hours 29 minutes earlier.
Area forecast discussion, Dec 24, 2:14 PM PST, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 214 PM PST THU DEC 24 2009 .SYNOPSIS...FAIR WEATHER IS EXPECTED FOR CHRISTMAS DAY WITH ONLY PATCHY FOG EXPECTED IN THE MORNING. THE NEXT CHANCE FOR RAIN ARRIVES SATURDAY AFTERNOON AND LASTS THROUGH THE WEEKEND. && .DISCUSSION...PRECIP CHANCES AND RESULTANT QPF IS THE BIGGEST CHALLENGE FOR THE WEEKEND FCST AS MODELS ARE STRUGGLING WITH THE EVOLUTION OF A STORM IN THE EASTERN PACIFIC. A DIRTY RIDGE IS CURRENTLY CENTERED JUST OFFSHORE AND WILL SLOWLY PUSH EAST ON CHRISTMAS DAY. A FEW HIGH CLOUDS WILL STREAM OVERHEAD...OTHERWISE MOST OF THE AREA WILL BE CLOUD FREE. THE EXCEPTION WILL BE ALONG THE IMMEDIATE COAST AND VALLEY LOCATIONS WHERE STRATUS AND FOG IS EXPECTED TO DEVELOP TONIGHT UNDER A LIGHT SOUTHERLY FLOW REGIME. FOCUS SHIFTS TO A LOW SOUTH OF THE ALASKA PENINSULA AND ITS ASSOCIATED ELONGATED TROUGH AXIS AS IT SHIFTS EAST. THE HIGH AMPLITUDE RIDGE THAT SHIFTS INTO THE INTER-MOUNTAIN WEST WILL PLAY HAVOC WITH THIS TROUGH CAUSING THE ENERGY TO SPLIT ON SAT. ONE PIECE OF ENERGY IS FCST BY ALL THE MODELS TO PIVOT FROM SW TO NE THROUGH NW CA LATE SAT. AN ASSOCIATED SFC LOW AND WARM FRONT IS EXPECTED TO LIFT ACROSS THE AREA SPREADING LIGHT SHOWERS INLAND BY AFTERNOON OR EVENING. THIS WARM ADVECTION RAIN BAND SHOULD LIFT NE AND THROUGH OUR AREA INTO SUN MORNING. BY THIS TIME...MOST MODELS DROP THE MAIN UPPER LOW SOUTH OFF SOCAL WHILE THE ECMWF (AND 18Z NAM) TRACKS A PIECE OF THIS LOW ACROSS NRN CA. THIS SCENARIO WOULD PROVIDE FOCUS FOR MORE WIDESPREAD (LIGHT) PRECIP THROUGH SUN NIGHT. WE WILL ACCOUNT FOR THIS UNCERTAINTY WITH POPS ABOVE CLIMO THROUGH THE WEEKEND...BUT NOT QUITE READY TO BITE OFF ON A WASHOUT FOR THE SECOND HALF OF THE WEEKEND. RIDGING IS FCST TO POKE UP BEHIND THE DEPARTING LOW FOR EARLY NEXT WEEK. THE STORM TRACK LOOKS LIKE IT WILL REMAIN TO OUR NORTH...BUT OCCASIONAL STORMS TRACKING ACROSS THE PACNW MAY DRAG DECAYING COLD FRONTS ACROSS NRN CA. TIMING IS ABOUT IMPOSSIBLE WITH THESE FEATURES...SO WE WILL STICK NEAR CLIMO POPS DUE TO UNCERTAINTY. JCA && .AVIATION...CIRRUS DIRTY RIDGE CLOUDS CONTINUE STREAMING ACROSS THE NORTHWEST CALIFORNIA TAF SITES TODAY. THE REGION WILL REMAIN UNDER PREVAILING VFR CONDITIONS EXCEPT FOR A FEW MVFR HAZY SPOTS NEAR THE COAST THROUGH AFTERNOON. POCKETS OF LOCAL FOG DEVELOPMENT IS LIKELY OVERNIGHT ACROSS THE REGION. THEREFORE...EXPECT A FEW HOURS OF MORNING MVFR-IFR CONDITIONS AT THE AIR TERMINALS. ASHFORD && .MARINE...HIGH PRESSURE OVER THE REGION WILL MAINTAIN LIGHT EAST WINDS UNDER 15 KTS THROUGH FRIDAY. SE WINDS WILL INCREASE FRI NIGHT INTO SAT AS A WEAKENING FRONT APPROACHES THE REGION. LOW END SMALL CRAFT ADVISORY LEVEL SPEEDS OF 20-25 KT ARE ANTICIPATED MAINLY AROUND CAPE MENDOCINO AND ACROSS THE OUTER WATERS FROM ABOUT 20-30NM FROM SHORE AND WESTWARD. CONFIDENCE IS GOING UP...A MODERATE WESTERLY SWELL WILL BUILD OVER THE WEEKEND AND MAY REACH HEIGHTS OF 15 TO 17 FEET SAT NIGHT INTO EARLY SUNDAY MORNING. OFFSHORE BUOY #6 600NM WEST OF EUREKA HAS BEEN SHOWING SEAS OF 18-20 FT AT 10 SECONDS. SWELL OVER THE WEEKEND WILL HAVE LONGER PERIODS THAN 10 SECONDS. THE LONG PERIODS WILL CREATE IDEAL CONDITIONS FOR ABOVE NORMAL SURF AND INCREASE THE CHANCE FOR HAZARDOUS WAVES IN HARBOR ENTRANCES. BREAKERS AROUND 20 FT ARE NOT OUT OF THE QUESTION. PER LOCALLY ESTABLISHED GUIDELINES AND CRITERIA ...WEST SWELL OF 15-17 FEET AT 17-19 SECONDS WILL GENERATE SURF RIGHT ON THE EDGE FOR AN ADVISORY...PLUS OR MINUS 1-2 FT EITHER SIDE. THUS...FOR NOW WILL HOLD OFF ON ISSUING AN ADVISORY OR SPECIALIZED STATEMENT UNTIL LONGER PERIOD WAVES REGISTER AT BUOY #6. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 24, 3:46 AM PST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 346 AM PST THU DEC 24 2009 CAZ001>004-076-251200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 346 AM PST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF STORM SYSTEMS WILL BRING RAIN AND HIGHER ELEVATION SNOW TO THE REGION SATURDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:20 PM PST | Small Craft Advisory for Winds | EKA | 12 hr | |
| Dec 25, 2:20 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 3 days |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.